MAUDE Adverse Event Report: VILEX, LLC VILEX DRIVER SHAFT; DRIVER, METHEAD SHAFT "1ST"

VILEX, LLC VILEX DRIVER SHAFT; DRIVER, METHEAD SHAFT "1ST"
Model Number X630-16-13
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter contacted vilex on december 8, 2022 to report the malfunction of the methead driver.One of the pins on the driver broke during the insertion of the implant.The pin remained in the implant with no protrusions and was unable to be removed.The incident happened towards the end of the surgery with the implant already fully seated.Surgeon decided to complete the surgery.No delay in surgery occurred.The reusable instrument was returned to vilex and examined by vilex quality control.Signs of damage were noticeable on the remaining pin of the instrument.No indication of misuse was found.All product dhrs were reviewed and no deviations were found relevant to the incident that occurred.No other quality records were found to be associated with the device.Due to the nature of the reusability of the device, probable root causes of the malfunction are excessive force during insertion or degradation after multiple uses over the course of 10+ years of field distribution.Should more information become available, vilex will file a supplemental report.
 
Event or Problem Description
Issue involving an implant inserter instrument.Towards the end of the surgery and the implant was fully seated, a pin from the inserter instrument broke in the implant.The piece was flush with the implant with no protrusions and the surgeon decided to complete the surgery.

Brand Name
VILEX DRIVER SHAFT
Common Device Name
DRIVER, METHEAD SHAFT "1ST"
Manufacturer (Section D)
VILEX, LLC
111 moffitt street
mcminnville TN 37110
Manufacturer (Section G)
VILEX, LLC
111 moffitt street
mcminnville TN 37110
Manufacturer Contact
emily womack
111 moffitt street
mcminnville, TN 37110
9314747552
MDR Report Key16159715
Report Number1051526-2023-00001
Device Sequence Number12278602
Product Code HWR
UDI-Device Identifier00841731115942
UDI-Public00841731115942
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K102401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX630-16-13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown